MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in an open unlabeled pouch.A lot number was not provided with the returned device.Our evaluation of the product said to be involved could not confirm the report as it was described.All components were included in the return.Both catheters were returned, neither of the catheters were discolored, neither contained visible powder build up, and neither were kinked.The device was returned with the on/off switch in the "on" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was observed on the outside of the device and within the device nozzle.When tested as returned the device did not spray as intended.The co2 cartridge did not audibly discharge upon deactivation and the cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).When tested with a new co2 cartridge and activation knob, the device sprayed as intended both with and without the returned catheters attached.Upon releasing the button after depression a small puffing noise was noted as the low pressure valve (lpv) returned to the closed position.The lpv was disassembled and, while there was a small amount of powder noted within, no anomalies were noted which would result in the reported difficulty.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob.The root cause for the report of unable to spray is unknown.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a procedure involving a d2 ulcer bleeding, the doctor attempted to use a cook hemospray device.While activation of the cylinder, the powder was not delivered, team waited for the spray, they felt the cylinder empty but it did not deliver the powder [unable to spray - subject of report].As a result, they had to switch to another of the same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key20163136
Report Number1037905-2024-00520
Device Sequence Number20655784
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)261205(10)W4789824
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4789824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL.
Patient SexUnknown